IVIG Infusions

Posted by giarc60 @giarc60, Oct 11, 2018

Anyone had success with IVIG infusions for idiopathic neuropathy ?

Interested in more discussions like this? Go to the Neuropathy Support Group.

@sparshall, thank you for the website reference for the GBS/CIDP Foundation. I thought I would share the link for others to see what help is available.

GBS/CIDP Foundation International – https://www.gbs-cidp.org/

REPLY
@johnbishop

@sparshall, thank you for the website reference for the GBS/CIDP Foundation. I thought I would share the link for others to see what help is available.

GBS/CIDP Foundation International – https://www.gbs-cidp.org/

Jump to this post

Thanks! I apologize for neglecting to include the link. It’s a valuable organization with a website crammed full of useful information.

REPLY
@nukhan

@sparshall..How much does an ivig treatment cost? Is it something to.discontinue at some point or one has to do this treatment for ever

Jump to this post

Insurance will cover IVIG infusions. The full cost is prohibitive out of pocket. Few could afford it. Medicare Part D pays almost $15,000 a MONTH for my IVIG fluid alone. (80% — I pay the other 20%.) If I went to an infusion center, everything would be covered by Medicare Part B. For various reasons, I have chosen to have an infusion service send a nurse to my house, and I have to pay the full cost of the home nursing care out of pocket. That’s another $1,400 a month. If you have insurance and don’t mind going to an infusion center, you can get treatment without going broke.

REPLY
@nukhan

@sparshall..How much does an ivig treatment cost? Is it something to.discontinue at some point or one has to do this treatment for ever

Jump to this post

For CIDP, the treatment is lifelong — unless it stops working. Then the neurologist will try something else, such as plasma exchange. CIDP must be treated. Leaving it untreated guarantees severe disability.

REPLY
@lexonpark

I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.

Jump to this post

Hello @lexonpark, Welcome to Connect. There is another discussion that is similar where your post may have more visibility and you can meet other members disussing IVIG infusions/medication and learn what experience they have shared. I'm tagging our moderator @ethanmcconkey to see if we can move your post to the following disscussion:

> Groups > Neuropathy > IVIG Infusions
https://connect.mayoclinic.org/discussion/ivig-infusions/

@awinkler73 has posted in another discussion about gammagard and may be able to share their experience with any side effects. Have you discussed the vision side effects with your doctor? I'm wondering if the doctor might have an alternative medication for you.

REPLY
@lexonpark

I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.

Jump to this post

I mentioned it to him. He looked up the side effects on his web information. It didn't mention anything about vision issues. Had a procedure at the eye doctor about the same time we changed to Gammaguard. Thought the eye procedure may have had something to do with vision change. Have an appoint to recheck my eyeglasses. I will also check my records to see when the IVIG meds changed and the date of the eye Laser treatment was.

REPLY
@lexonpark

I mentioned it to him. He looked up the side effects on his web information. It didn't mention anything about vision issues. Had a procedure at the eye doctor about the same time we changed to Gammaguard. Thought the eye procedure may have had something to do with vision change. Have an appoint to recheck my eyeglasses. I will also check my records to see when the IVIG meds changed and the date of the eye Laser treatment was.

Jump to this post

@lexonpark did you have Lasik eye surgery? According to the American Academy of Ophthalmology, it is not uncommon for vision to remain blurred for several weeks or even months after LASIK. Since this blurred vision is part of the body's healing process, there is little to nothing you must do to treat the issue. More information here:

Recovering After LASIK: Guide to Speedy Recovery and Timeline
https://www.nvisioncenters.com/lasik/recovering/

REPLY
@lexonpark

I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.

Jump to this post

Hi, I didn't have LASIK eye surgery. I had edma problem. Eye doctor didn't think that was the cause of my vision problem.

REPLY
@lexonpark

Hi, I didn't have LASIK eye surgery. I had edma problem. Eye doctor didn't think that was the cause of my vision problem.

Jump to this post

Sorry, I misunderstood when you said you had to check your records to see when the IVIG meds changed and the date of the eye Laser treatment was. I thought you meant Lasik eye treatment. RxList.com has a list of the side effects here:
https://www.rxlist.com/gammagard-liquid-drug/patient-images-side-effects.htm

REPLY
@lexonpark

I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.

Jump to this post

Hi, I had checked RX list. It gives the most common side effects. I was wondering if any (gammaguard) IVIG patients experienced any other side effects.

REPLY
Please sign in or register to post a reply.